Alert archive / New Mexico / High Wind Watches in 2005
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 1, 2005, 1:51 PM MST for Eddy County, New Mexico. It took effect at Nov 3, 2005, 8:00 AM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2005, 1:51 PM MST (20:51 UTC)
- In effect from
- Nov 3, 2005, 8:00 AM MST
- Expired
- Nov 4, 2005, 3:00 AM MST
- In force
- 19 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 012051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CST TUE NOV 1 2005 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THURSDAY MORNING THROUGH THURSDAY NIGHT... .WEST WINDS WILL INCREASE IN THE GUADALUPE MOUNTAINS BEHIND AN UPPER LEVEL DISTURBANCE DUE TO MOVE OVER THE AREA ON THURSDAY. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE IN THE WAKE OF THIS DISTURBANCE...AND WILL BE ENHANCED BY THE HIGHER TERRAIN IN THE NEAR THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-021000- /O.NEW.KMAF.HW.A.0003.051103T1500Z-051104T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 151 PM MST TUE NOV 1 2005 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. WEST WINDS WILL INCREASE TO THE 35 TO 45 MPH RANGE AS EARLY AS THURSDAY MORNING...THEN PERSIST THROUGH THE AFTERNOON AND EVENING. WIND GUSTS NEAR 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...ESPECIALLY THURSDAY AFTERNOON AND EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS74 KMAF 021009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST WED NOV 2 2005 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THURSDAY MORNING THROUGH THURSDAY NIGHT... .SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE CENTRAL ROCKIES. THESE WINDS WILL INCREASE TO 30 TO 40 MPH BY THURSDAY AFTERNOON OVER THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS AS WELL AS THROUGH GUADALUPE PASS. NMZ027-TXZ258-021815- /O.CON.KMAF.HW.A.0003.051103T1500Z-051104T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MST WED NOV 2 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH ACROSS THE GUADALUPE MOUNTAINS THURSDAY. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS ON U.S. 62/180 THROUGH GUADALUPE PASS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 021945 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CST WED NOV 2 2005 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THURSDAY MORNING THROUGH THURSDAY NIGHT... .SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE CENTRAL ROCKIES. THESE WINDS WILL INCREASE TO 35 TO 45 MPH BY THURSDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. NMZ027-TXZ258-031030- /O.CON.KMAF.HW.A.0003.051103T1500Z-051104T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1245 PM MST WED NOV 2 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH ACROSS THE GUADALUPE MOUNTAINS THURSDAY WITH GUSTS AROUND 60 MPH POSSIBLE. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS ON U.S. 62/180 THROUGH GUADALUPE PASS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
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
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 1, 12:23 PM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 1, 12:23 PM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
123 PM CST TUE NOV 1 2005
.SHORT TERM...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE CURRENTLY CENTERED NEAR THE
BAJA REGION WILL GRADUALLY BUILD EAST ACROSS NORTHERN MEXICO THROUGH
TONIGHT. A SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED
ACROSS SOUTH CENTRAL TEXAS. CLEAR SKIES WILL PERSIST THROUGH
TONIGHT AS A DRY AIRMASS REMAINS IN PLACE. OVERNIGHT MINIMUM
TEMPERATURES WILL BE A BIT WARMER THAN THIS MORNING/S READINGS...
GIVEN THAT THE OVERNIGHT WINDS WILL BE JUST A LITTLE HIGHER. WE
WILL STILL TREND THE OVERNIGHT LOWS TOWARD THE COOLER FWC GUIDANCE
GIVEN THE CLEAR SKIES AND DRY AIR IN PLACE.
.LONG TERM...
AN UPPER LEVEL RIDGE OVER THE AREA WEDNESDAY WILL GAVE WAY TO UPPER
LEVEL TROUGHINESS AS A SERIES OF SHORTWAVE TROUGHS MOVE ASHORE OVER
THE WESTERN CONUS AND CARVE OUT A BROAD UPPER TROUGH THAT WILL
ENCOMPASS MUCH OF THE CONUS FROM FRIDAY THROUGH MUCH OF THE
WEEKEND. THIS PORTENDS TEMPERATURES WELL ABOVE NORMAL INTO THE
COMING WEEKEND...BEFORE A COLD FRONT MAKES IT/S WAY INTO THE AREA
SUNDAY.
IT APPEARS THERE WILL NOT BE ENOUGH MOISTURE AROUND THROUGH THE
EXTENDED TO INCLUDE ANY CHANCE OF RAIN CWA WIDE...DESPITE THE
PASSAGE OVERHEAD OF SEVERAL SHORTWAVE TROUGHS BETWEEN NOW AND THEN.
HOWEVER...TEMPERATURES WILL JUMP ABOVE NORMAL WEDNESDAY AS THE UPPER
RIDGE ROLLS EASTWARD AND WESTERLY WINDS BEGIN TO INCREASE.
PERSISTENT WESTERLY FLOW ON THURSDAY AND FRIDAY WILL ALLOW MAX TEMPS
TO APPROACH RECORD LEVELS. THE CURRENT RECORD HIGH TEMPERATURES FOR
NOVEMBER 3RD AND 4TH ARE 86 AND 89 RESPECTIVELY...BOTH OF WHICH
OCCURRED IN 1988. AT THIS POINT...THE FORECAST WILL CARRY MAX TEMPS
A FEW DEGREES BELOW THESE VALUES SINCE HEIGHTS WILL BE LOWERING
DURING THAT TIME. DOWNSLOPE FLOW MAY BE ABLE TO AID WARMING ENOUGH
TO REACH ONE OR BOTH OF THESE. WILL LET SUBSEQUENT SHIFTS ASSESS
FURTHER.
WEST WINDS IN THE GUADALUPE MOUNTAINS WILL LIKELY SURPASS HIGH WIND
WARNING CRITERIA ON THURSDAY...ESPECIALLY AFTER THE PASSAGE OF ONE
OF THE AFOREMENTIONED UPPER TROUGHS THURSDAY AFTERNOON. WILL GO
AHEAD AND DEPICT WINDS IN THE GRIDS AROUND HIGH WIND CRITERIA /35KT
SUSTAINED/ THURSDAY AFTERNOON AND EVENING...AND ISSUE A HIGH WIND
WATCH FOR THURSDAY AND THURSDAY NIGHT.
SINCE THE AIR WILL REMAIN FAIRLY DRY THROUGH THE WEEK...AGAIN
PARTIALLY DUE TO DOWNSLOPE WINDS...MINIMUM TEMPERATURES THROUGH
SATURDAY MORNING WILL BE TRICKY TO SAY THE LEAST. HAVE TRIED TO
ACCOUNT FOR AREAS WHERE THE WIND WILL POSSIBLY STAY UP AT NIGHT AS
THIS WILL BE THE ONLY THING THAT WILL KEEP TEMPERATURES UP SINCE
CLOUD COVER WILL BE MINIMAL DURING THE NEXT SEVERAL DAYS AND
NIGHTS.
HAVE ADJUSTED THE GRIDS FOR A FRONTAL PASSAGE ON SUNDAY WHICH WILL
ENTER THE AREA IN THE WAKE OF AN UPPER TROUGH PROGGED TO TRAVERSE
THE CENTRAL PLAINS SATURDAY NIGHT. THINK THE FRONTAL PASSAGE WILL
BE DRY...BUT THERE MAY BE ENOUGH MOISTURE RETURNING TO THE AREA
SUNDAY NIGHT AND MONDAY FOR A BIT OF CLOUD COVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 42 78 54 84 / 0 0 0 0
CARLSBAD NM 39 81 46 83 / 0 0 0 0
DRYDEN TX 45 74 49 80 / 0 0 0 0
FORT STOCKTON TX 49 82 56 86 / 0 0 0 0
GUADALUPE PASS TX 46 75 53 77 / 0 0 0 0
HOBBS NM 39 80 46 82 / 0 0 0 0
MARFA TX 32 77 37 79 / 0 0 0 0
MIDLAND INTL AIRPORT TX 42 78 50 82 / 0 0 0 0
ODESSA TX 43 79 51 83 / 0 0 0 0
WINK TX 42 83 50 88 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 9 AM CST THURSDAY TO 4 AM CST FRIDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...AND GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 9 AM CST THURSDAY TO 4 AM CST FRIDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
21/67Hazardous weather outlook, Nov 1, 1:05 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CST TUE NOV 1 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-022015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 205 PM CST TUE NOV 1 2005 /105 PM MST TUE NOV 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT IN THE GUADALUPE MOUNTAINS. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.